Has anyone had any problems whilst being weaned off Fludrocortisone (florinef)? I have been getting terrible flank pain that is coming and going, mostly to the right of my back. I have also noticed an increase in palpatations to.
My usual dosage is 200mcg a day and over 3 weeks I have reduced that to 50mcg a day. Lowering by 50mcg a week on the instruction of my dr. I am due to be totally off these by wednesday.
I didn't happen to have any eventful problems, but I only took 100mcg for a few months so it is a different situation. I tapered it off like you. I did up my salt after dropping the fludro, that kind of helped. I get mild palpitations and I just wasn't paying attention to whether I got more or not but it is a possibility that I did now that you mention it. But again, I hadn't taken it very long (though I will likely resume later).
I had bad side effects while taking the medication (for 3 years), so I felt a whole lot better when I stopped. It makes sense you would have an increase in palpitations as you decrease, though, as you no longer have as much fluid in your system.
I am meant to have taken my last tablet today but I am very hesitant to stop altogether. The past few days I have felt worse than I have in the past few weeks. I am a bridesmaid for a very close friend on saturday and want to be there for her. My whole body feels 'weird' and I don't know how I am going to get through a whole day of events!!!!! I missed her 'hen' holiday - we were all booked to fly to spain for a week of fun and I could not go on the day as I was to ill......and last saturday we had a night out planned for her 'hen' party - again I could not go as I wouldn't have made it!!!
The main thing I can think of is to load up on salt as best you can and drink electrolyte drinks (as opposed to mostly water). That is a partial substitute. Also, licorice root has an effect similar to fludrocortisone so perhaps that could be a possibility. I don't know about amounts or what form to use... but people say it helps.
Are you scheduled for some testing where you must be off of the fludro right away? If not perhaps you can stretch out your lower dose a bit longer?
I have recently tried Gatorade and found this made me ill!!! My body could not tolerate it, it made me jittery and symptomatic (diet coke does the same!)...I should look to see if they have anything the same in the ingredients.
I don't have any tests scheduled so I think I will continue taking them until after the weekend.
That's too bad you missed the hen party! I missed my best friend's too. It was right after my first ever tilt test. It's probably a good idea to keep taking the fludro through the wedding. I've learned over time never to change meds before a big event. Supine is right that licorice root works the same; I took it for a time when the side effects from fludro were too much. Thought it might cause less problems. However, it really works the same way, and if your doctor wants you off the fludro, taking licorice root would be cheating. Also, it's difficult to make sure you get the right kind; it can't be the deglycyrrhysed form. That being said, since you live in the UK, where licorice candy actually contains real licorice root, you might buy a bag to munch on during the wedding. I find eating the candy gives me a little temporary help and keeps me out of the bathroom during important events. Remember the black kind stains your teeth something awful though!
I have been on 100mg for a few months but the specialist doubled it for 1 and a half months. I cut back to 100 and felt real ill hardly leaving home.. Back to 200 again and still no better..I will as from tomorrow go back to 100..How have you guys gone in the past few years? Cheers Steve South Australia
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.